Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 99, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 21, 2009, 5:23 PM MDT for 4 counties in Colorado. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2009, 5:23 PM MDT (23:23 UTC)
- Expired
- Jul 21, 2009, 6:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 212323 SVRPUB COC055-071-089-101-220030- /O.NEW.KPUB.SV.W.0099.090721T2323Z-090722T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 523 PM MDT TUE JUL 21 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... * UNTIL 630 PM MDT... * AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES WEST OF THATCHER...OR ABOUT 31 MILES NORTH OF TRINIDAD...AND WAS MOVING TOWARD THE EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... THATCHER. DELHI. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. && LAT...LON 3805 10405 3747 10378 3748 10445 3774 10461 TIME...MOT...LOC 2323Z 261DEG 18KT 3760 10437 $$
4 follow-up statements
000 WWUS55 KPUB 212340 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 540 PM MDT TUE JUL 21 2009 COC055-071-089-101-220030- /O.CON.KPUB.SV.W.0099.000000T0000Z-090722T0030Z/ OTERO CO-HUERFANO CO-LAS ANIMAS CO-PUEBLO CO- 540 PM MDT TUE JUL 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS...EXTREME EAST CENTRAL HUERFANO AND SOUTHWESTERN OTERO COUNTIES... AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 13 MILES WEST OF THATCHER...OR 33 MILES NORTHEAST OF TRINIDAD...AND WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... THATCHER. DELHI. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. && LAT...LON 3749 10434 3778 10455 3805 10405 3747 10378 TIME...MOT...LOC 2341Z 261DEG 18KT 3761 10426 $$
000 WWUS55 KPUB 212359 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 559 PM MDT TUE JUL 21 2009 COC055-071-089-101-220030- /O.CON.KPUB.SV.W.0099.000000T0000Z-090722T0030Z/ OTERO CO-HUERFANO CO-LAS ANIMAS CO-PUEBLO CO- 559 PM MDT TUE JUL 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS...EXTREME NORTHEASTERN HUERFANO AND SOUTHWESTERN OTERO COUNTIES... AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 11 MILES WEST OF DELHI...OR 38 MILES NORTHEAST OF TRINIDAD...AND WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... OPEN COUNTRY OF NORTH CENTRAL LAS ANIMAS COUNTY BETWEEN HIGHWAYS 10 AND 350 THATCHER. DELHI. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. && LAT...LON 3749 10427 3779 10448 3805 10405 3747 10378 TIME...MOT...LOC 2357Z 252DEG 19KT 3767 10421 $$
566 WWUS55 KPUB 220013 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 613 PM MDT TUE JUL 21 2009 COC055-220023- /O.CAN.KPUB.SV.W.0099.000000T0000Z-090722T0030Z/ HUERFANO CO- 613 PM MDT TUE JUL 21 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME NORTHEASTERN HUERFANO COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3749 10419 3784 10435 3805 10405 3747 10378 TIME...MOT...LOC 0013Z 269DEG 22KT 3770 10411 $$ COC071-089-101-220030- /O.CON.KPUB.SV.W.0099.000000T0000Z-090722T0030Z/ OTERO CO-LAS ANIMAS CO-PUEBLO CO- 613 PM MDT TUE JUL 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS AND SOUTHWESTERN OTERO COUNTIES... AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 7 MILES NORTHWEST OF DELHI...OR 37 MILES SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... THATCHER. DELHI. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. && LAT...LON 3749 10419 3784 10435 3805 10405 3747 10378 TIME...MOT...LOC 0013Z 269DEG 22KT 3770 10411 $$
089 WWUS55 KPUB 220028 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 628 PM MDT TUE JUL 21 2009 COC071-089-101-220037- /O.EXP.KPUB.SV.W.0099.000000T0000Z-090722T0030Z/ OTERO CO-LAS ANIMAS CO-PUEBLO CO- 628 PM MDT TUE JUL 21 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS AND SOUTHWESTERN OTERO COUNTIES EXPIRES AT 630 PM MDT... A STRONG STORM IS STILL IN THE AREA...WHICH IS LIKELY PRODUCING PEA TO NICKEL SIZE HAIL...VERY HEAVY RAIN...AND WIND GUSTS UP TO 50 MPH. THIS STORM WAS CENTERED 17 MILES EAST NORTHEAST OF THATCHER AND WAS MOVING TO THE NORTHEAST AT 20 MPH. LAT...LON 3749 10419 3784 10435 3805 10405 3747 10378 TIME...MOT...LOC 0027Z 269DEG 22KT 3770 10400 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:38 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 21, 2:38 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 238 PM MDT TUE JUL 21 2009 .SHORT TERM... (TONIGHT AND TOMORROW) CURRENTLY...ISOLATED THUNDERSTORMS ARE FORMING ALONG THE SAN JUANS AND IN THE SAN LUIS VALLEY. THE BIGGEST QUESTIONS FOR THE TONIGHT PERIOD ARE HOW STRONG THE CONVECTION WILL BE THIS AFTERNOON AND EVENING AND HOW LONG WILL IT LAST. TONIGHT...AS AN UPPER LEVEL HIGH CONTINUES TO BUILD INTO THE INTERMOUNTAIN WEST...A SURFACE LOW IS MAKING ITS WAY ACROSS COLORADO. THE STRONGEST CONVECTION IS FORMING ALONG A BOUNDARY FROM THIS LOW AND IS BEING ENHANCED BY A 500 MB SHORT WAVE TROUGH MOVING THROUGH CENTRAL COLORADO. THIS CONVECTION WILL CONTINUE THROUGH THE FIRST HALF OF THIS EVENING. THE AREA OF GREATEST THREAT IS THE EASTERN AND CENTRAL MOUNTAINS AND THE SAN LUIS VALLEY. THE GREATEST THREAT IN THESE STORMS IS HEAVY RAIN. THIS IS DUE TO THE HIGH DEW POINTS AND THE LACK OF STRONG MID LEVEL SHEAR. UPSLOPE FLOW WILL CONTINUE ALONG THE I-25 CORRIDOR AND THE EASTERN PLAINS THIS AFTERNOON...AND WILL GIVE WAY TO NORTHERLY FLOW AS THE EVENING CONTINUES. TOMORROW...THE UPPER LEVEL HIGH WILL CONTINUE TO BUILD. DAYTIME MAXIMUM TEMPERATURES WILL BE SLIGHTLY HIGHER THAN TODAY BUT WILL CONTINUE TO BE MILDER THAN NORMAL. DAYTIME CONVECTION WILL AGAIN BE AN ISSUE TOMORROW. THE SYSTEM WONT BENEFIT FROM THE MOISTURE POOL AND UPSLOPE FLOW THAT IS PRESENT TODAY. THERE IS STILL A POSSIBILITY FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TOMORROW AFTERNOON...ESPECIALLY ALONG THE COLORADO AND OKLAHOMA BORDER AND ALONG THE SOUTHERN MOUNTAINS. HAVE INCREASED POPS TOMORROW AFTERNOON ACCORDINGLY. .LONG TERM... (WEDNESDAY NIGHT - TUESDAY) UPPER RIDGE AXIS IS CENTERED OVER THE FOUR CORNERS REGION THROUGH FRIDAY BEFORE SHORTWAVE TROF MOVES THROUGH THE NORTHERN ROCKIES AND INTO THE PLAINS. UPPER RIDGE AXIS RETROGRADES WEST AND AMPLIFIES OVER THE WEST COAST FOR THE WEEKEND. CWA IN A MORE ACTIVE NORTHWEST FLOW PATTERN FOR THE WEEKEND. LEE SIDE TROF DEVELOPS IN EASTERN COLORADO BY THURSDAY AFTERNOON WITH SURFACE CONVERGENCE ALONG THE TROF AXIS. MOISTURE AND INSTABILITY WILL BE LIMITING FACTORS FOR ANY CONVECTIVE DEVELOPMENT THURSDAY AFTERNOON. CANNOT RULE OUT THE CHANCE OF A FEW STRAY THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS AND MOVING ONTO THE PLAINS...BUT KEPT POPS ON THE LOW SIDE. TEMPERATURES WILL BE QUITE MILD WITH HIGHS IN THE UPPER 80S TO MID 90S THURSDAY AFTERNOON. FRIDAY/FRIDAY NIGHT...COMPACT SHORTWAVE TROF MOVES SOUTHEAST THROUGH THE NORTHERN ROCKIES. AT THE SURFACE...COOL FRONT BACK DOORS INTO EASTERN COLORADO FRIDAY AFTERNOON. LATEST GFS SHOWS VERY LIMITED MOISTURE AND INSTABILITY AS THE FRONT MOVES THROUGH. HAVE KEPT VERY LOW POPS IN AND TEMPERATURES TOPPING OUT IN THE UPPER 80S AND 90S AT THE LOWER ELEVATIONS. LATER SHIFTS WILL HAVE TO CONTINUE MONITORING THE TIMING OF THE SURFACE COOL FRONT AND POTENTIAL FOR THUNDERSTORMS. ON SATURDAY...SURFACE UPSLOPE FLOW CONTINUES WITH MUCH BETTER INSTABILITY AND MOISTURE TO WORK WITH AS SIGNIFICANT SHORTWAVE MOVES THROUGH COLORADO. HAVE BUMPED POPS UP A BIT TO ACCOUNT FOR BETTER THUNDERSTORM CHANCES. HAVE ALSO TRENDED HIGH TEMPERATURES A BIT COOLER. CLOUD COVER MAY REDUCE THE SURFACE HEATING AND SURFACE BASED INSTABILITY SATURDAY...SO THIS MAY REDUCE OUR POTENTIAL FOR SEVERE STORMS...BUT AGAIN LATER SHIFTS WILL HAVE TO MONITOR THIS POTENTIAL. SURFACE UPSLOPE FLOW WEAKENS SUNDAY WITH MOISTURE LINGERING IN THE SOUTHERN PLAINS AND SOUTH CENTRAL COLORADO MOUNTAINS. ON MONDAY... ANOTHER FRONTAL BOUNDARY IS ADVERTISED TO MOVE SOUTH THROUGH THE HIGHS PLAINS ON THE BACK SIDE OF GREAT LAKES UPPER LOW. HAVE TRENDED COOLER FOR EARLY NEXT WEEK. SOME TIMING DIFFERENCES IN THE EXTENDED RANGE MODELS WITH THIS SECONDARY SURGE OF COOLER AIR...WITH GFS FASTER THAN THE ECMWF AT THIS TIME. STARK && .AVIATION... THE LOW CEILINGS WILL CONTINUE THROUGH THE AFTERNOON AND WILL NOT DISSIPATE UNTIL MID EVENING. VICINITY THUNDERSTORMS WILL ALSO BE A THREAT FOR ALL AIRPORTS THIS AFTERNOON AND EARLY EVENING. AFTER CONVECTION HAS ENDED MID EVENING...IFR CONDITIONS WILL DOMINATE. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 14/40
Hazardous weather outlook, Jul 21, 7:03 AM MDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 703 AM MDT TUE JUL 21 2009 COZ058>089-093>099-221315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 703 AM MDT TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND EVENING OVER MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO...WITH THE BEST CHANCE FOR STORMS OVER SOUTHERN SECTIONS OF THE AREA. ONE OR TWO STORMS OVER THE EASTERN MOUNTAINS AND ALONG THE INTERSTATE 25 CORRIDOR MAY BECOME SEVERE THIS AFTERNOON...PRODUCING HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO NEAR 60 MPH. OTHERWISE...THE MAIN THREATS FROM MOST STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 55 MPH AND HAIL UP TO 1 INCH IN DIAMETER. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...ESPECIALLY OVER THE SAN JUAN MOUNTAINS AND SOUTHERN SANGRE DE CRISTO RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL POSSIBLE EACH DAY. THE BEST CHANCES FOR THUNDERSTORMS WILL BE OVER THE EASTERN MOUNTAINS AND PLAINS. THE MAIN THREATS FROM MOST STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS TO AROUND 45 MPH AND SMALL HAIL. A FEW SEVERE STORMS...PRODUCING HAIL GREATER THAN AN INCH IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH...MAY BE POSSIBLE ACROSS THE EASTERN PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM MDT ACROSS THE EASTERN MOUNTAINS AND ALONG THE INTERSTATE 25 CORRIDOR. 10/23
In the hours before
Special weather statement, Jul 21, 3:40 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT TUE JUL 21 2009 COZ074-075-087-088-212215- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 340 PM MDT TUE JUL 21 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF GULNARE...OR 22 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... GULNARE. BONCARBO. AGUILAR. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 21, 3:42 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 342 PM MDT TUE JUL 21 2009 COZ072-073-077>079-212215- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 342 PM MDT TUE JUL 21 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO NORTHWESTERN CUSTER COUNTY IN SOUTHEAST COLORADO AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF COTOPAXI...OR 54 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... SILVER CLIFF. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 21, 3:46 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 346 PM MDT TUE JUL 21 2009 COZ072-073-077>080-083-212215- CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 346 PM MDT TUE JUL 21 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO WESTERN CUSTER COUNTY IN SOUTHEAST COLORADO AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF COTOPAXI...OR 53 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... WESTCLIFFE. SILVER CLIFF. ROYAL GORGE. ROSITA. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 21, 4:48 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT TUE JUL 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL AGUILAR 37.40N 104.65W
07/21/2009 M1.25 INCH LAS ANIMAS CO PUBLIC
HAILED FOR 10 MINUTES.
0428 PM HAIL 9 E AGUILAR 37.40N 104.49W
07/21/2009 M1.00 INCH LAS ANIMAS CO PUBLIC
HAILED FOR 10 MINUTES.
0435 PM HAIL 6 NE WESTCLIFFE 38.19N 105.39W
07/21/2009 M0.75 INCH CUSTER CO PUBLIC
&&
KTLocal storm report, Jul 21, 5:06 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
506 PM MDT TUE JUL 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 11 SW FLORENCE 38.26N 105.24W
07/21/2009 M1.75 INCH FREMONT CO TRAINED SPOTTER
HAILED FROM 435 PM THROUGH 449 PM.
0502 PM HAIL 10 N LA VETA 37.65N 105.01W
07/21/2009 M0.75 INCH HUERFANO CO PUBLIC
&&
KTLocal storm report, Jul 21, 5:19 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
519 PM MDT TUE JUL 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 11 ENE WALSENBURG 37.69N 104.59W
07/21/2009 M0.75 INCH HUERFANO CO PUBLIC
&&
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:41 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 64 min |
| Jul 21, 12:31 AM MDT | Areal Flood Advisory | PUB | El Paso | 89 min |
| Jul 21, 12:40 AM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jul 21, 2:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 58 min |
| Jul 21, 3:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 24 min |
| Jul 21, 3:37 PM MDT | Areal Flood Advisory | PUB | Alamosa, Costilla, Huerfano, Las Animas | 3 hr |
| Jul 21, 3:47 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Huerfano, Saguache | 58 min |
| Jul 21, 3:58 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 62 min |
| Jul 21, 4:34 PM MDT | Severe Thunderstorm Warning | PUB | Costilla, Huerfano, Las Animas | 56 min |
| Jul 21, 4:45 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 60 min |
| Jul 21, 5:03 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 46 min |
| Jul 21, 5:57 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.